Case Study of Adverse Event Following Immunization of Diphtheria, Pertussis (Whooping Cough), and Tetanus Vaccine-Induced Encephalopathy in an Infant

Professor S. Parimalakrishnan

Abstract


A 4-month-old male infant was developed seizure and encephalopathy following the administration of diphtheria, pertussis (whooping cough), and tetanus (DPT) vaccine used for routine immunization. Seizure-induced by other causes was also ruled out after thorough examination of the subject using various imaging techniques. The routine immunization vaccine consists of pertussis fraction of whole-cell DPT vaccine, which is associated with neurological complications such as seizures and encephalopathy. It is advisable to use acellular DPT vaccine. Diptheria, tetanus toxoids, and pertussis vaccine is popularly known as triple antigen.It is composed of attenuated toxoids of diphtheria and tetanus as well as whole-cells of Bordetella pertussis.

Full Text:

PDF


DOI: http://dx.doi.org/10.22377/ajp.v10i2.644

Refbacks

  • There are currently no refbacks.